Alert archive / Michigan / Small Craft Advisories in 2011

Small Craft Advisory 124, NWS Gaylord, MI

December 19, 2011

NWS Gaylord, MI issued this small craft advisory at Dec 19, 2011, 4:28 AM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Dec 19, 2011, 4:28 AM EST (09:28 UTC)
Expired
Dec 20, 2011, 4:02 AM EST
In force
24 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

078 
WHUS73 KAPX 190928
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
428 AM EST MON DEC 19 2011

LMZ323-341-342-344>346-191730-
/O.CAN.KAPX.GL.W.0079.000000T0000Z-111219T1000Z/
/O.NEW.KAPX.SC.Y.0124.111219T0928Z-111219T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
428 AM EST MON DEC 19 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE
GALE WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ322-191730-
/O.CAN.KAPX.GL.W.0079.000000T0000Z-111219T1000Z/
/O.NEW.KAPX.SC.Y.0124.111219T0928Z-111219T2200Z/
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
428 AM EST MON DEC 19 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE
GALE WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-346-191730-
/O.CAN.KAPX.GL.W.0079.000000T0000Z-111219T1000Z/
/O.NEW.KAPX.SC.Y.0124.111219T0928Z-111219T2200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
428 AM EST MON DEC 19 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE
GALE WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ349-191730-
/O.CAN.KAPX.GL.W.0079.000000T0000Z-111219T1600Z/
/O.NEW.KAPX.SC.Y.0124.111219T0928Z-111219T2200Z/
STURGEON POINT TO ALABASTER MI-
428 AM EST MON DEC 19 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE
GALE WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-191730-
/O.EXT.KAPX.GL.W.0079.000000T0000Z-111219T2200Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
428 AM EST MON DEC 19 2011

...GALE WARNING NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THE GALE WARNING IS NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ347-348-191730-
/O.EXT.KAPX.GL.W.0079.000000T0000Z-111219T2200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
428 AM EST MON DEC 19 2011

...GALE WARNING NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THE GALE WARNING IS NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
4 follow-up statements
628 
WHUS73 KAPX 191458
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
958 AM EST MON DEC 19 2011

LHZ347-348-LSZ321-192200-
/O.CAN.KAPX.GL.W.0079.000000T0000Z-111219T2200Z/
/O.EXA.KAPX.SC.Y.0124.000000T0000Z-111219T2200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
958 AM EST MON DEC 19 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE
GALE WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-346-349-LMZ323-341-342-344>346-LSZ322-192200-
/O.CON.KAPX.SC.Y.0124.000000T0000Z-111219T2200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
958 AM EST MON DEC 19 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

ARNOTT
702 
WHUS73 KAPX 192052
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
352 PM EST MON DEC 19 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-200400-
/O.EXT.KAPX.SC.Y.0124.000000T0000Z-111220T0400Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
352 PM EST MON DEC 19 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EST THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
410 
WHUS73 KAPX 200342
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1042 PM EST MON DEC 19 2011

LHZ345-346-LMZ323-341-342-344>346-LSZ321-322-200445-
/O.CAN.KAPX.SC.Y.0124.000000T0000Z-111220T0400Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1042 PM EST MON DEC 19 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ347>349-200900-
/O.EXT.KAPX.SC.Y.0124.000000T0000Z-111220T0900Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1042 PM EST MON DEC 19 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM EST TUESDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
013 
WHUS73 KAPX 200902
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
402 AM EST TUE DEC 20 2011

LHZ347>349-201015-
/O.CAN.KAPX.SC.Y.0124.000000T0000Z-111220T0900Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
402 AM EST TUE DEC 20 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES HAVE SUBSIDED BELOW ADVISORY CRITERIA.

$$

LMZ341-342-LSZ321-201600-
/O.NEW.KAPX.SC.Y.0125.111220T1800Z-111221T1600Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
402 AM EST TUE DEC 20 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
11 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 AM
EST WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 19, 3:43 AM EST, 45 minutes earlier.

Area forecast discussion, Dec 19, 3:43 AM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
343 AM EST MON DEC 19 2011

.SYNOPSIS.../ISSUED AT 343 AM/

A COLD FRONT CROSSING THE REGION THIS MORNING WILL USHER IN ANOTHER
SHOT OF COOLER AIR HEADING THROUGH THE AFTERNOON AND NIGHTTIME
HOURS...BRINGING THE POTENTIAL FOR A FEW LIGHT LAKE EFFECT SNOW
SHOWERS IN SPOTS. HIGH PRESSURE WILL BUILD INTO THE REGION LATER
TONIGHT THROUGH THE DAY ON TUESDAY...WITH INCREASING SUNSHINE BUT
SEASONABLY COLD TEMPERATURES. THE NEXT CHANCE FOR PRECIPITATION WILL
COME LATER TUESDAY NIGHT INTO WEDNESDAY...AS WEAK LOW PRESSURE
TRACKS THROUGH THE LOWER GREAT LAKES...BRINGING THE POSSIBILITY OF A
LITTLE LIGHT RAIN...SNOW...OR FREEZING RAIN.

DL

&&

.SHORT TERM.../ISSUED AT 343 AM/...TODAY

ACTIVE AND SOMEWHAT ZONAL NRN STREAM FLOW SITTING ACROSS THE NRN
STATES/SRN CANADA CONTINUES TO BE THE DOMINANT PLAYER WITH
RELATIVELY MILD CONDITIONS CONTINUING OVER MUCH OF THE CONUS. CUTOFF
LOW OVER THE SW STATES STARTING TO GET KICKED OUT OF THAT REGION AND
FORECAST TO ULTIMATELY GET PICKED UP IN THE NRN STREAM...IMPACTING
OUR WEATHER MIDWEEK.

CURRENTLY CLOSER TO HOME...QUICK MOVING SFC LOW ADVANCING THROUGH
ONTARIO WITH A TRAILING COLD FRONT STRETCHING BACK INTO THE UPPER
MIDWEST. AHEAD OF THE FRONT...STOUT SW WINDS HAVE DEVELOPED OVER NRN
MICHIGAN OVERNIGHT DRIVING AN AXIS OF VERY MILD AIR INTO THE CWA
(ALL AREAS ARE ABOVE FREEZING AND SOME SPOTS ARE IN THE 40S). LOW
STRATUS/DRIZZLE DEVELOPMENT WITHIN THE STRONG WARM/MOIST ADVECTION
REGIME HAS BEEN NEARLY NON EXISTENT THUS FAR SAVE FOR SOME PATCHES
OF STRATUS IN EASTERN UPPER MICHIGAN (FLOW OFF THE LAKE) AND HIGHER
TERRAIN OF NRN LOWER MICHIGAN. BUT ABUNDANT LOW CLOUD EXISTS
UPSTREAM BEHIND THE FRONT.

TODAY...SFC COLD FRONT ON TRACK TO ADVANCE DOWN THROUGH NRN MICHIGAN
THIS MORNING...BRINGING AN END TO OUR VERY MILD TEMPS. SO HIGHS FOR
TODAY WILL OCCUR THIS MORNING WITH READINGS DROPPING BACK THROUGH
THE 20S BY AFTERNOON.

AS FAR AS CLOUDS AND PRECIP ARE CONCERNED...SATELLITE TRENDS
CERTAINLY SUGGEST A GOOD PART OF THE CWA WILL REMAIN CLEAR TO PARTLY
CLOUDY UNTIL FROPA...WITH ABUNDANT LOW CLOUDS SPILLING INTO THE
REGION THEREAFTER. BUT EVEN WITH FROPA...FORECAST SOUNDINGS DEPICT
ONLY A SHALLOW LOW LEVEL SATURATED LAYER ADVANCING THROUGH THE
REGION WITH NO MOISTURE/FORCING SUPPORT ALOFT. AT BEST...MIGHT GET
SOME DRIZZLE OR FREEZING DRIZZLE (BY LATE MORNING) TO DEVELOP ALONG
THE FRONT THIS MORNING AND JUST PRIMARILY IN THE HIGHER TERRAIN
AREAS. SUBSTANTIALLY COLDER LOW LEVEL AIR DOES ARRIVE DURING THE
AFTERNOON WITH H8 TEMPS DROPPING TO -7C TO -10C SUGGESTING THE
POSSIBILITY FOR LAKE CLOUDS/VERY LIGHT SNOW SHOWERS. BUT...WITH A
VERY DRY INCOMING AIRMASS/STRONG LOW LEVEL RIDGING AND LOW INVERSION
HEIGHTS...NOT ANTICIPATING MUCH OF THAT EITHER.

ADAM

&&

.LONG TERM.../ISSUED AT 343 AM/...TONIGHT AND BEYOND

TONIGHT...SHARP SFC RIDGE AXIS AND WEDGE OF DRY AIR EXPECTED
TO FOLD INTO THE GREAT LAKES AND BRING SHORT STINT OF QUIET WEATHER
TO THE REGION. TOUGH CALL ON LAKE SNOW SHOWERS TONIGHT. N/NNW LOW
LEVEL MEAN FLOW LOOKING TO CONTINUE INTO THE OVERNIGHT BEFORE
WEAKENING TOWARD MORNING. WITH H8 TEMPS RUNNING -9C TO -11C...HARD
TO IMAGINE WE GET NOTHING EVEN IF JUST FLURRIES. WILL ADD SOME
SCATTERED FLURRIES TO THE FORECAST THIS EVENING DOWNWIND OF THE
LAKES BEFORE CLEARING THINGS OUT LATE OVERNIGHT AS THE LOW WEAKENS
AND BECOMES VARIABLE. COLD TEMPS (ACTUALLY MORE LIKE CLIMO) APPEAR
LIKELY TUESDAY MORNING PROVIDING WE DO SEE THE ANTICIPATED CLEARING.

TUESDAY...QUITE A BIT OF SUNSHINE EXPECTED AS THE SFC RIDGE AXIS
SLIPS THROUGH THE REGION...WITH TEMPS HEADING BACK INTO THE 30S AS
LOW LEVEL WINDS VEER AROUND TO THE SOUTH ONCE AGAIN.

TUESDAY NIGHT THROUGH WEDNESDAY...CUTOFF LOW OVER THE FOUR CORNERS
REGION FORECAST TO GET PICKED UP IN THE NRN STREAM...AND PULLED UP
THROUGH THE OHIO VALLEY/LOWER LAKES REGION AROUND MIDWEEK. THE IDEA
HAS BEEN CONSISTENT ALTHOUGH GUIDANCE SOLUTIONS HAVE BEEN GRADUALLY
TRENDING THIS SYSTEM NORTHWARD IN TIME. NAM SOLUTIONS ARE THE
FURTHEST NORTH...AND DRIVING A NICE PULSE OF LOW-MID LEVEL WARM
ADVECTION FORCING (WITH A POSSIBLE WINTRY MIX) UP INTO THE CWA AS
EARLY AS TUESDAY NIGHT AND AS FAR NORTH AS EASTERN UPPER MICHIGAN.
GFS/ECMWF NOT NEARLY AS QUICK OR AS FAR NORTH...AND WILL LEAN THAT
WAY CONSIDERING THE NICE SFC RIDGE AND WEDGE OF DRY AIR THAT SETS UP
ACROSS THE AREA AHEAD OF THE SYSTEM. THAT SAID...GOING FORECAST
LOOKS A LITTLE TOO FAST BUT AM RELUCTANT TO CHANGE MUCH AT THIS
JUNCTURE...GIVEN THE UNCERTAINTY AND THAT IT/S TWO DAYS OUT. SO PLAN
ON THE JUST LEAVING THINGS PRETTY MUCH UNTOUCHED FOR NOW.

ADAM

LATER PERIODS (THURSDAY THROUGH SUNDAY)...APPEARS A FAIRLY BENIGN
PERIOD OF WX IN THE WORKS HEADING THROUGH LATE WEEK AND TOWARD
CHRISTMAS DAY...WITH UPPER PATTERN REMAINING ON THE PROGRESSIVE
SIDE...QUITE TYPICAL FOR BOTH THIS YEAR AND A CLASSIC LA NINA
EPISODE. REALLY NOT MUCH IN THE WAY OF SIGNIFICANT CHANCES FOR ANY
PRECIPITATION...THOUGH GUIDANCE TRENDS THE PAST FEW DAYS ARE
DEFINITELY TOWARD OVERALL MEAN UPPER TROUGHING ACROSS THE GREAT
LAKES WITH A VARIETY OF BOTH NORTHERN AND SOUTHERN STREAM SHORTWAVES
TRAVERSING THE AREA. THERE ARE SOME HINTS THAT A DEEPER TROUGHING
SOLUTION MAY TEMPORARILY EMERGE TOWARD SATURDAY OR CHRISTMAS
DAY...THOUGH CONFIDENCE IS RATHER LOW AT THIS POINT. STILL SOME
POTENTIAL FOR A BRIEF PERIOD OF SOME LIGHT SNOW ALONG AND IN THE
WAKE OF INCOMING COLD FRONT ON THURSDAY...WITH PERHAPS A PERIOD OF
SOME LIGHT LAKE SNOW SHOWERS THURSDAY EVENING/NIGHT...THOUGH
MOISTURE PROFILES LOOK RATHER ANEMIC BASED ON 00Z GFS/ECMWF FCST
RAOBS. OTHERWISE...JUST NOT MUCH TO HANG YOUR HAT ON REGARDING
PRECIP CHANCES...AND WILL MAINTAIN AN OVERALL DRY FCST RIGHT ON
THROUGH NEXT SUNDAY. SFC TEMPS CONTINUE TO LOOK ABOVE NORMAL FOR
JUST ABOUT EACH DAY OF THE EXTENDED FCST PERIOD. PEEKING AHEAD AS
WELL...BUILDING RIDGE THROUGH THE WESTERN CONUS CONTINUES TO PORTENT
A POSSIBLE BIGGER WARMUP ACROSS THE REGION PERHAPS A FEW DAYS AFTER
CHRISTMAS...WITH 00Z GUIDANCE STARTING TO HINT AT THIS IDEA AS WELL.

LAWRENCE

&&

.MARINE.../ISSUED AT 343 AM/

STRONGEST CORE OF WINDS NOW PASSING THROUGH THE REGION. WINDS VEER
SHARPLY NW BEHIND THE FRONT THIS MORNING WITH GUSTINESS PERSISTING
THROUGH THE DAY. GALE FORCE GUSTS ARE LARGELY OVER AT THIS POINT.
BUT SOME GALE GUSTS REMAIN POSSIBLE ESPECIALLY IN WHITEFISH BAY AND
FROM THE STRAITS TO PRESQUE ISLE. SMALL CRAFT ADVISORIES WILL REMAIN
FOR THE BALANCE OF THE NEARSHORE AREAS.

WINDS/WAVES DIMINISH TO SUB HEADLINE CRITERIA TONIGHT THROUGH
TUESDAY.

ADAM

&&

.AVIATION.../ISSUED AT 257 AM/...VALID FOR 06Z TAFS

RATHER GUSTY SOUTHWEST WINDS WILL PREVAIL THROUGH SUNRISE...WITH LOW
LEVEL WIND SHEAR ALSO A BIG CONCERN GIVEN VERY STRONG FLOW JUST OFF
THE SURFACE. EARLIER EXPECTED LOWER CLOUDS HAVE FAILED TO
MATERIALIZE...AND WE WILL NOW WAIT FOR A LOWER MVFR CLOUD DECK TO
ARRIVE IN THE WAKE OF A COLD FRONT CROSSING THE TERMINAL SITES THIS
MORNING. CEILINGS ARE LIKELY TO SLOWLY LIFT THROUGH THE LATE
AFTERNOON/EVENING...WITH SOME CLEARING POSSIBLE TONIGHT AS HIGH
PRESSURE BUILDS OVER THE AREA.

LAWRENCE

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR LHZ345-
     346-349.
     GALE WARNING UNTIL 5 PM EST THIS AFTERNOON FOR LHZ347-348.
LM...SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR LMZ323-
     341-342-344>346.
LS...SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR LSZ322.
     GALE WARNING UNTIL 5 PM EST THIS AFTERNOON FOR LSZ321.

&&
Hazardous weather outlook, Dec 18, 4:00 PM EST, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
400 PM EST SUN DEC 18 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
192015-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
400 PM EST SUN DEC 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT

A PERIOD OF FREEZING DRIZZLE IS POSSIBLE TONIGHT OVER EASTERN UPPER
AND NORTHERN LOWER MICHIGAN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PATCHY FREEZING DRIZZLE IS POSSIBLE MONDAY MORNING OVER PORTIONS
OF EASTERN UPPER AND NORTHERN LOWER MICHIGAN.

A PERIOD OF LIGHT FREEZING RAIN AND SNOW MAY IMPACT PORTIONS OF
NORTHERN LOWER MICHIGAN...TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO SEND REPORTS OF FREEZING PRECIPITATION
TO THE NATIONAL WEATHER SERVICE.

SMD

Nearby

Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.